Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 302, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 10, 2025, 3:35 PM MDT for Union County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2025, 3:35 PM MDT (21:35 UTC)
- Expired
- Jul 10, 2025, 4:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:25 PM MDT, 3 hours 10 minutes earlier. Its key messages:
- Updated at 1035 AM MDT Thu Jul 10 2025
- Hazardous heat continues for the northwest plateau and Albuquerque Metro into Friday.
- There is a marginal risk for severe storms across northeast and east central NM this afternoon and again Friday, with the main threat being damaging wind gusts.
- A backdoor front will recharge moisture and lead to an increase in daily rounds of storms this weekend into next week, with locally heavy rainfall possible. The threat for burn scar flash flooding will be elevated this weekend through much of next week.
Area forecast discussion, Jul 10, 12:25 PM MDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1225 PM MDT Thu Jul 10 2025 ...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1035 AM MDT Thu Jul 10 2025 - Hazardous heat continues for the northwest plateau and Albuquerque Metro into Friday. - There is a marginal risk for severe storms across northeast and east central NM this afternoon and again Friday, with the main threat being damaging wind gusts. - A backdoor front will recharge moisture and lead to an increase in daily rounds of storms this weekend into next week, with locally heavy rainfall possible. The threat for burn scar flash flooding will be elevated this weekend through much of next week. && .SHORT TERM... (This afternoon through Friday Night) Issued at 1035 AM MDT Thu Jul 10 2025 A 596dam 500mb high is centered over the northern Baja Peninsula and extending a ridge axis over central NM, bringing drier conditions and another day of moderate heat risk to to much of western NM. The westerlies are intruding across northwest and north central NM on the north side of the ridge axis and will result in breezy/gusty conditions by mid/late afternoon given deep layer mixing. Meanwhile across northeast NM, sufficient deep layer shear and instability exist for a few strong to potentially severe storms, with the main threat being damaging wind gusts into the evening hours. Similar setup Friday, but with dry westerlies penetrating further east into the state. A Heat Advisory is in effect for Friday now for the Farmington area and Albuquerque Metro, with highs forecast to reach to between 100-102 degrees. Both 0-6km bulk shear and surface based instability are forecast to increase slightly Friday compared to today across northeast NM and a few strong to severe storms are more likely by afternoon, with storms dropping southeast near the NM/TX border well into the evening hours. The combination of a backdoor front and thunderstorm outflow will send low level moisture west to the central mountain chain late Friday night and result in a gusty east canyon wind into the RGV by sunrise, though speeds are forecast to remain well below advisory criteria at this time. && .LONG TERM... (Saturday through next Wednesday) Issued at 1035 AM MDT Thu Jul 10 2025 PWATs will get a nice bump across central NM on Saturday from moist low level easterly flow. Saturday is looking rather active now, with storms forecast to initiate along the Continental Divide and central mountain chain. Northwest flow aloft will steer storms slowly southeast into moist easterly low level inflow, leading to an increased threat for locally heavy rainfall. In addition, modest instability and 0-6km bulk shear will bring a threat for strong to potentially severe storms to central NM Saturday afternoon and evening. The flow aloft will change from northwest on Saturday to northeast on Sunday as the upper high drifts north from the Baja and expands, allowing an inverted trough to move southwest into southeast NM. With plenty of moisture in place, Sunday will be another active day and the threat for burn scar flash flooding will be back on the uptrend over the weekend. The inverted trough will get hung up over eastern NM early next week as an upper high builds up along the upper Gulf coast and balances out the upper high to our west. This setup will allow for continued good chances for thunderstorms and soaking rains given slow and erratic storm motion. Another backdoor front will move in next Thursday and recharge moisture for an uptrend in thunderstorms going into the following weekend. && .AVIATION... (18Z TAFS) Issued at 1035 AM MDT Thu Jul 10 2025 VFR conditions prevail and are forecast to persist through the TAF period. Winds will increase out of the west or southwest and get gusty by mid afternoon across western and central NM. Isolated to scattered storms moving east across the area later this afternoon may impact KLVS initially and then go on to KTCC during the evening hours. Strong/erratic wind gusts will be the main threat with these storms. && .FIRE WEATHER... Issued at 1035 AM MDT Thu Jul 10 2025 Elevated to near critical fire weather conditions will prevail through Friday across northwest NM due to deep layer mixing of the westerlies and hot daytime temperatures. Otherwise, critical fire weather conditions are not forecast through the next seven days as moisture increases over the weekend and brings a resurgence of chances for wetting storms going through the middle of next week. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 59 100 60 98 / 0 0 0 0 Dulce........................... 46 93 45 90 / 0 0 10 40 Cuba............................ 58 93 56 89 / 0 0 5 30 Gallup.......................... 53 95 50 94 / 5 0 0 5 El Morro........................ 56 91 54 91 / 10 0 0 20 Grants.......................... 57 96 54 92 / 5 0 0 20 Quemado......................... 61 92 57 91 / 20 0 5 20 Magdalena....................... 68 94 63 89 / 10 5 5 40 Datil........................... 63 91 60 88 / 10 0 5 40 Reserve......................... 57 97 54 96 / 20 10 10 30 Glenwood........................ 63 102 60 100 / 20 10 5 40 Chama........................... 48 86 47 82 / 0 0 10 60 Los Alamos...................... 63 89 60 81 / 0 10 10 60 Pecos........................... 58 89 56 79 / 10 20 20 70 Cerro/Questa.................... 54 87 52 81 / 5 20 30 70 Red River....................... 46 78 44 71 / 10 30 40 70 Angel Fire...................... 40 81 40 72 / 10 30 30 70 Taos............................ 50 90 52 83 / 0 20 20 60 Mora............................ 52 84 49 74 / 10 30 30 70 Espanola........................ 60 97 59 90 / 0 0 10 50 Santa Fe........................ 63 92 60 84 / 5 10 20 60 Santa Fe Airport................ 60 95 59 87 / 5 10 10 50 Albuquerque Foothills........... 71 97 68 92 / 10 0 10 40 Albuquerque Heights............. 69 100 67 94 / 10 0 10 20 Albuquerque Valley.............. 68 102 67 97 / 10 0 5 20 Albuquerque West Mesa........... 68 100 68 94 / 10 0 5 30 Belen........................... 67 101 65 96 / 10 0 5 20 Bernalillo...................... 66 101 65 95 / 10 0 10 30 Bosque Farms.................... 65 101 65 96 / 10 0 5 20 Corrales........................ 67 102 67 96 / 10 0 5 30 Los Lunas....................... 66 101 65 96 / 10 0 5 20 Placitas........................ 67 96 65 90 / 10 0 10 40 Rio Rancho...................... 67 101 67 94 / 10 0 5 30 Socorro......................... 72 104 69 98 / 10 0 5 20 Sandia Park/Cedar Crest......... 61 91 59 86 / 10 0 10 50 Tijeras......................... 63 93 61 87 / 10 0 10 50 Edgewood........................ 58 93 56 85 / 10 5 10 50 Moriarty/Estancia............... 55 94 55 85 / 10 5 10 50 Clines Corners.................. 58 87 56 76 / 20 10 10 60 Mountainair..................... 61 92 57 85 / 20 0 10 50 Gran Quivira.................... 61 92 58 85 / 20 5 10 50 Carrizozo....................... 68 97 65 89 / 20 10 10 50 Ruidoso......................... 63 89 58 81 / 20 20 10 60 Capulin......................... 53 81 52 71 / 50 40 70 70 Raton........................... 53 86 53 77 / 30 40 50 70 Springer........................ 54 88 55 78 / 20 40 40 70 Las Vegas....................... 54 86 52 76 / 20 30 20 70 Clayton......................... 61 90 60 78 / 60 20 60 40 Roy............................. 56 86 57 75 / 30 30 40 50 Conchas......................... 62 93 63 84 / 30 10 40 50 Santa Rosa...................... 62 91 62 82 / 30 10 20 40 Tucumcari....................... 62 92 61 81 / 30 5 40 30 Clovis.......................... 66 94 65 85 / 30 10 40 30 Portales........................ 66 94 65 87 / 30 10 30 30 Fort Sumner..................... 66 95 65 87 / 20 5 20 20 Roswell......................... 71 100 70 92 / 20 10 5 20 Picacho......................... 66 94 63 87 / 10 20 5 40 Elk............................. 65 94 60 85 / 10 20 5 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM MDT this evening for NMZ201-207-219. Heat Advisory from noon to 7 PM MDT Friday for NMZ201-219. && SHORT TERM...11 LONG TERM....11 AVIATION...11
In the hours before
Special weather statement, Jul 10, 2:21 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
221 PM MDT Thu Jul 10 2025
NMZ230-102045-
Union County NM-
221 PM MDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL UNION COUNTY UNTIL
245 PM MDT...
At 221 PM MDT, Doppler radar was tracking a strong thunderstorm near
Clayton, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Clayton.
This includes Highway 64 between Mile Markers 425 and 429.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3642 10330 3662 10322 3660 10300 3650 10300
3650 10304 3634 10304
TIME...MOT...LOC 2020Z 282DEG 17KT 3650 10314
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
77/11Special weather statement, Jul 10, 2:29 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Albuquerque NM 229 PM MDT Thu Jul 10 2025 NMZ229-232-233-102100- Northeast Highlands NM-Eastern San Miguel County NM-Guadalupe County NM- 229 PM MDT Thu Jul 10 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GUADALUPE AND SOUTH CENTRAL SAN MIGUEL COUNTIES UNTIL 3 PM MDT... At 229 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Trujillo, or 25 miles southeast of Las Vegas, moving southeast at 20 mph. HAZARD...Wind gusts up to 50 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Mainly rural areas of North Central Guadalupe and South Central San Miguel Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3540 10502 3552 10479 3530 10451 3514 10483 TIME...MOT...LOC 2028Z 324DEG 18KT 3539 10486 MAX HAIL SIZE...0.75 IN MAX WIND GUST...50 MPH 77/11
Special weather statement, Jul 10, 2:33 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
233 PM MDT Thu Jul 10 2025
NMZ228-102100-
Far Northeast Highlands NM-
233 PM MDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORA COUNTY UNTIL
3 PM MDT...
At 233 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Wagon Mound, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Southeastern Mora County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3585 10470 3601 10469 3604 10436 3602 10436
3601 10437 3601 10436 3586 10439 3578 10440
3578 10447
TIME...MOT...LOC 2032Z 276DEG 14KT 3593 10461
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
77/11The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:34 AM MDT | Heat Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval, San Juan, Socorro and 2 more | 32 hr |
| Jul 10, 2:21 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jul 10, 2:29 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Jul 10, 2:33 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Jul 10, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding | 36 min |
| Jul 10, 2:44 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 28 min |
| Jul 10, 3:04 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 41 min |
| Jul 10, 3:08 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 30 min |
| Jul 10, 4:06 PM MDT | Special Weather Statement | ABQ | Guadalupe | 24 min |
| Jul 10, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 49 min |
| Jul 10, 4:19 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 41 min |
| Jul 10, 4:22 PM MDT | Special Weather Statement | ABQ | Harding | 23 min |
| Jul 10, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 38 min |
| Jul 10, 5:25 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 50 min |
| Jul 10, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.